After 30 years on quinidine sulfate for arrythmia, I past out 3 times within one hour about 5 months ago and was told I had atrial fibrillation. The Dr. changed me to Amioderone. I felt good for about 6 to 8 weeks and then after working outside for about 4 hours passed out again. When this happens, I do not feel a racing heart nor do I feel any chest pain. Since this last time I passed out, I have been dizzy, my thyroid is underactive, (now on thyroid medicine), and my heart rate is low in the 40 to 50 range. I can also feel skipped heart beats etc. I got a second opinion and that recommendation was to discontinue the amioderone. Has anyone discontinued amioderone, and what was the consequences of that. I expect to start on a drug that is not as agressive as amioderone in about 3 weeks. In addition a pacemaker will probably be installed.
I was on Amiodarone after having a-fib. I was on it for 2 months. My cardiologist indicated that when you discontinue the medication, it can be done all at once. I recall that my palpatations increased sometime after discontinuing use. However, my cardiologist blamed this on high bp. I then started Diovan to reduce bp which in turn reduced the palpatations.
Becasue of the mechanism of action of this mediciation, it will stay in your system for many weeks (4 to 8 weeks). It is important to consider this when starting a new medication. Definitely raise this issue with your cardiologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.